1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Health - Butalbital abuse potential

Discussion in 'Downers and sleeping pills' started by pharmapsyche, Dec 28, 2005.

  1. pharmapsyche

    pharmapsyche AKA Miss Methylene Newbie

    Reputation Points:
    315
    Messages:
    317
    Joined:
    Oct 17, 2005
    Someone who isn't me recently aquired 9 generic Fioricet tablets. Each tab contains butalbital 50mg, acetaminophen 325mg, and a small amount of caffeine. I have had two previous encounters with Fioricet; once with 4 tablets (200mg butalbital) and another with a similar amount. The second time was strange because I thought he was taking hydrocodone but after looking up the imprint realized it was fioricet.

    The first experience, SWIM recalls, was a unique feeling of sedation and relaxation, different from the benzodiazepines or alcohol. It wasn't directly euphoric, more like a feeling of serenity and tranquility. It was interesting.

    I know that butalbital has abuse potential and can lead to dependency and tolerance. My question is, does anyone have past experience with butalbital, and if so, what was your take on it?
     
  2. Jatelka

    Jatelka Psychedelic Shepherdess Platinum Member & Advisor

    Reputation Points:
    5,441
    Messages:
    5,395
    Joined:
    Oct 16, 2005
    from U.K.
    I would be very careful here: She has no experience of butabital (which is a barbiturate) but the acetaminophen (paracetamol) in your compound preparation has the potential to cause serious liver damage (ie: failure and death). Max recommended dose for aminocetaphen is 4g daily, much less if you drink alcohol to excess, or are any other drugs which cause liver enzyme induction. I would no more take even that recommended maximum dose daily than she would chew off her own arm.

    Sorry I haven't answered your question, but she has seen people seriously damaged through recreational use of compound preparations containing aminocetaphen.
     
  3. pharmapsyche

    pharmapsyche AKA Miss Methylene Newbie

    Reputation Points:
    315
    Messages:
    317
    Joined:
    Oct 17, 2005
    I appreciate the info, it's always good to be reminded of the danger that acetaminophen carries. I have had only one APAP-induced nightmare, and lemme tell you I'll never cross that line again. I puked my guts out for 4 hours and spent the whole time thinking "this is it, I'm done for". I'll be sure to keep my intake below toxic levels!
     
  4. sidewalkpharmacist

    sidewalkpharmacist Newbie

    Reputation Points:
    71
    Messages:
    38
    Joined:
    Jan 3, 2006
    would a cwe be possable? kinda late to ask this but for knowledges sake
     
  5. INodHardOhYeah

    INodHardOhYeah Newbie

    Reputation Points:
    389
    Messages:
    180
    Joined:
    Dec 31, 2005
    from U.S.A.
    * bad post by me, sorry *
     
    Last edited: Jul 13, 2006
  6. Nagognog2

    Nagognog2 Newbie

    Reputation Points:
    1,936
    Messages:
    7,163
    Joined:
    Feb 1, 2005
    The more we find out about acetaminophen - the worse it looks to your liver and kidneys. Last Words: Don't use it unless it's an emergency. If you explain your concern to a doctor, he/she will likely prescribe the substance minus the acetaminphen. Or find a better doctor.
     
  7. pharmapsyche

    pharmapsyche AKA Miss Methylene Newbie

    Reputation Points:
    315
    Messages:
    317
    Joined:
    Oct 17, 2005
    I had a toxic reaction with about 5 grams of acetaminophen, but I was alright after spending the night puking and feeling dizzy. Could 5 grams damage your liver? Or do you really have to exceed doses of 8 grams or so before that happens?
     
  8. Aopocetx

    Aopocetx Newbie

    Reputation Points:
    12
    Messages:
    41
    Joined:
    Jan 15, 2006
    I've used butalbital a few times (each time 200mg, at 130 pounds). I enjoy it a lot. I've also heard hydroxyzine potentiates barbiturates and it just so happens I have some. How much stronger will butalbital be with how much hydroxyzine?
     
  9. Micklemouse

    Micklemouse Platinum Member & Advisor

    Reputation Points:
    4,627
    Messages:
    3,288
    Joined:
    Feb 18, 2004
    from U.K.

    Wrong, wrong, wrong! Where are you getting your information from? Wherever it is it's just, well, wrong! If your liver and kidneys are already working hard or have taken a battering recently (and even if they haven't), any amount of paracetamol above 4g (sometimes less) will potentially have a toxic effect. although this will vary greatly from individual to individual. It's nasty stuff, useful for mild headaches, bringing down fevers, and killing yourself in a slow, painful and drawn out manner. Do not exceed the maximum stated dose unless you want to be a statistic or considered for a Darwin Award.


    http://www.emedicine.com/ped/topic7.htm

    http://qjmed.oxfordjournals.org/cgi/content/full/95/9/609
     
  10. pharmapsyche

    pharmapsyche AKA Miss Methylene Newbie

    Reputation Points:
    315
    Messages:
    317
    Joined:
    Oct 17, 2005
    4 grams of APAP will probably have a toxic effect but it won't be anything more then intense sweating and loads of vomiting. Try to avoid anything ABOVE 4 grams. I'd consider 4 grams the absolute maximum to ingest.
     
  11. justprescribed

    justprescribed Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Sep 20, 2008
    I was just prescribed butalbital/apap/caffeine. i have a family member who is in recovery for using drugs but still has temptation. can he abuse this medication. if so how. Should I hide it?
     
  12. Panthers007

    Panthers007 Newbie

    Reputation Points:
    2,063
    Messages:
    2,076
    Joined:
    Oct 22, 2007
    Butalbital is a barbituate. Even removing the acetaminophen (paracetamol) won't help the fact that butalbital is highly addictive. And the addiction will lead to death unless medical help is sought. The drug causes tolerance - requiring ever increasing doses. While the tolerance increases, the lethal dose does not keep pace. So eventually you have to take a fatal overdose to avoid going into withdrawl. And the withdrawl can be fatal as well - unless handled by a doctor in the hospital.

    Sound like fun? Butalbital is the last of the barbituates that is currently being prescribed with any frequency. They used to be all over the place. Wonder why they have all but (butalbital) disappeared?
     
  13. justprescribed

    justprescribed Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Sep 20, 2008
    no that doesn't sound like fun...i don't know what else to do it was prescribed to me for my migraines. i have tried about everything else out there. so my roommate who is in recovery can abuse it....that sucks....guess i will be hiding this medication...if not asking my doctor for something else... thanks for the info.
     
  14. Spare Chaynge

    Spare Chaynge Palladium Member

    Reputation Points:
    497
    Messages:
    717
    Joined:
    Feb 10, 2007
    from U.S.A.
    If I took all of them this would be 2925mg of apap. That would not be fun.. Not recommended. Could be toxic in some.. apap toxicity seems to be individual, some would die at this amount others would not..if you died or didnt massive liver damage would probably be a result..... but maybe I could take one. I am not sure on the Barb in this situation but every medical professional swims ever talked to has just flat out told swim find a different drug the potential side effects from barb abuse are just to much.

    http://en.wikipedia.org/wiki/Paracetamol

    http://en.wikipedia.org/wiki/Butalbital

    apap toxcity
    "Evidence of liver toxicity may develop in one to four days, although, in severe cases, it may be evident in 12 hours." wiki

    that is some scary shit

    Butalbital should not be mixed with alcohol due to increased risk of intoxication, increased respiratory depression, and increased liver toxicity when it is a butalbital combination including paracetamol.

    a wise suggestion.
     
    Last edited: Sep 20, 2008
  15. Apollonineteen

    Apollonineteen Newbie

    Reputation Points:
    0
    Messages:
    5
    Joined:
    Feb 26, 2017
    from Midwest USA.
    I was on soma and fioricet for maybe 5 years due to MVA. at first theyre great, felt pretty good then developed a tolerence, and they simply handled the pain well. I haven't had any addiction problems with this drug or combo with soma. Now, a year or so later, I am looking for some codiene based recreations to mix safely with booze. Did CWE with hydros, great stuff, SWIM really likes it. The question is, can CWE be used on fioricet? Thanks, really appreciate the knowledge on this site!